Drought, Boyd
- When
- November 1, 12:00 AM EST to November 30, 11:00 PM EST
- Where
- Boyd forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.360, -82.688 (the zone’s center; the record gives no point)
5 inches across extreme northeast Kentucky. Normal November precipitation should be over 3 inches.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Total monthly precipitation was only 1.8 to 2.5 inches across extreme northeast Kentucky. Normal November precipitation should be over 3 inches. With vegetation going dormant, no serious water related problems were noted. However, the normal recharge of the ground water during the colder months, was having a slow start. The long term Palmer Drought Index rose slightly during the month, but remained below minus 2.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Oct 31, 9:02 PM EST, 2 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 902 PM EST MON OCT 31 2005 .SHORT TERM (REST OF TONIGHT)... HIGH PRESSURE STILL IN CONTROL. CLOUDS A BIT SLOWER TO APPROACH FROM THE WEST..HAVE ADJUSTED CLOUD AMOUNTS DOWN OVERNIGHT IN THE WEST. WINDS NOW ESSENTIALLY CALM...BUT WILL START A GOOD SOUTHERLY PUFF AROUND DAWN AS PRESSURE GRADIENT INCREASES. HAVE ALSO ADJUSTED FOR A STEEPER DROP IN TEMPS THIS EVENING...ALTHOUGH MIN TEMPS LOOK GOOD. && .PREVIOUS DISCUSSION... (ISSUED 616 PM EST MON OCT 31 2005) AVIATION... COLD FRONT PROGGED ACROSS THE CWA TUESDAY. VFR ACROSS THE CWA WITH CLOUDS AT OR ABOVE 120 THRU 12Z TUESDAY. ALONG AND BEHIND THE FRONT WHICH BEGINS TO CROSS THE CWA AFTER 12Z...GENERAL MVFR CEILINGS WITH BKN-OVC015-030 WITH VSBY LOWERING TO 4-5 MILES IN LIGHT RAIN SHOWERS...IMPROVING OVER WESTERN SECTION TO BKN025-035 AFTER 21Z. PREVIOUS DISCUSSION... (ISSUED 152 PM EST MON OCT 31 2005) LONG TERM (TUESDAY NIGHT THROUGH WEDNESDAY NIGHT)... THE FRONTAL BOUNDARY EXITS THE MOUNTAINS TUESDAY EVENING AS WESTERLY FLOW AND HIGH PRESSURE BUILD IN. THERE IS NOT A TREMENDOUS AMOUNT OF COLD AIR ASSOCIATED WITH THIS FRONT WITH THE HIGH BUILDING IN FROM THE SOUTHWEST. 500H HEIGHTS EVEN BUILD OVERNIGHT AND INTO WEDNESDAY BEHIND THE FRONT. WILL CARRY A LOW POP DURING THE EARLY EVENING HOURS TUESDAY NIGHT BEFORE DROPPING POPS AFTER MIDNIGHT. DRY WEATHER IS EXPECTED WEDNESDAY INTO WEDNESDAY NIGHT WITH HIGH PRESSURE DOMINANT. HIGH TEMPERATURES WILL NOT BE MUCH DIFFERENT ON WEDNESDAY COMPARED TO TUESDAY...MAINLY IN THE 60S ACROSS THE LOWLANDS...AND UPPER 40S TO LOWER 50S HIGHEST ELEVATIONS. GENERALLY WENT CLOSE TO MAV GUIDANCE FOR HIGHS BUT WENT BELOW MOS ON WEDNESDAY NIGHT FOR LOWS. THE RATIONALE BEING CLEAR SKIES AND HIGH PRESSURE IN PLACE SHOULD ALLOW FOR EARLY DECOUPLING AND GREAT RADIATION THROUGH A DRY AIRMASS. PREVIOUS DISCUSSION... (ISSUED 106 PM EST MON OCT 31 2005) SHORT TERM (REST OF TODAY THROUGH TUESDAY)... NAM APPEARS TO HAVE REASONABLE HANDLE ON SYSTEM OVER THE MIDDLE OF THE COUNTRY. COLD FRONT ASSOCIATED WITH THIS SYSTEM TRAVERSES AREA TUESDAY...WITH POSSIBILITY OF WEAK FLAT WAVE ALONG IT AS IT MOVES INTO THE WV MOUNTAINS. USED NAM TO POPULATE POPS FROM PE TO POP TOOL AND SKY AND AVIATION GRIDS FROM THE MODEL LEVEL RH FIELDS. TEMPERATURES LOOKED MORE OR LESS ON TRACK FROM THIS DISTANCE...IN REALITY HIGHS TUESDAY MAY BE ATTAINED IN EARLY SUNSHINE EAST AND LATE SUNSHINE FAR WESTERN PART OF THE AREA. NUMBERS HAVE TRENDED LOWER AND THE FORECAST REPRESENTS A BLEND TO THE HIGHER END OF THE MOS SUITE. GUIDANCE LOOKS TEMPORALLY CONSISTENT ALTHOUGH A SPREAD IS MAINTAINED ON LOWS TONIGHT...USED A BLEND IN MOST CASES WITH PARTIAL DECOUPLING IN ORDER. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...JMV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 317 AM EST MON OCT 31 2005 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-010830- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 317 AM EST MON OCT 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480989, 5480990, 5480991, 5480992.